Alert archive / Tennessee / Tornado Warnings in 2025

Tornado Warning 60, NWS Nashville, TN

April 5, 2025Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this tornado warning at Apr 5, 2025, 9:08 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2025, 9:08 PM CDT (02:08 UTC)
Expired
Apr 5, 2025, 10:15 PM CDT
In force
67 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Lawrence County, TN, Wayne County, TN

The radar

The Northeast Alabama radar (KHTX), 126 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 8:30 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

218 
WFUS54 KOHX 060208
TOROHX
TNC099-181-060315-
/O.NEW.KOHX.TO.W.0060.250406T0208Z-250406T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
908 PM CDT Sat Apr 5 2025

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Southeastern Wayne County in Middle Tennessee...
  Lawrence County in Middle Tennessee...

* Until 1015 PM CDT.

* At 907 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Collinwood, or 9 miles southeast of Waynesboro,
  moving east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Lawrenceburg around 930 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Ethridge, Henryville, Leoma, and Westpoint.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3531 8787 3540 8757 3540 8752 3541 8751
      3542 8745 3546 8745 3546 8733 3545 8732
      3543 8721 3530 8721 3529 8723 3528 8721
      3523 8722 3520 8721 3520 8722 3517 8722
      3516 8720 3510 8722 3501 8784
TIME...MOT...LOC 0207Z 251DEG 31KT 3520 8767 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

40/Sizemore
3 follow-up statements
573 
WWUS54 KOHX 060234
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
934 PM CDT Sat Apr 5 2025

TNC181-060243-
/O.CAN.KOHX.TO.W.0060.000000T0000Z-250406T0315Z/
Wayne TN-
934 PM CDT Sat Apr 5 2025

...THE TORNADO WARNING FOR SOUTHEASTERN WAYNE COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.

&&

LAT...LON 3519 8757 3540 8757 3540 8752 3541 8751
      3542 8745 3546 8745 3546 8733 3545 8732
      3543 8721 3530 8721 3529 8723 3528 8721
      3523 8722 3520 8721 3520 8722 3517 8722
      3516 8721 3511 8759
TIME...MOT...LOC 0233Z 248DEG 31KT 3529 8740 

$$

TNC099-060315-
/O.CON.KOHX.TO.W.0060.000000T0000Z-250406T0315Z/
Lawrence TN-
934 PM CDT Sat Apr 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR LAWRENCE
COUNTY...

At 933 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lawrenceburg, moving east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Lawrenceburg around 940 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Ethridge, Henryville, Leoma, and Westpoint.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3519 8757 3540 8757 3540 8752 3541 8751
      3542 8745 3546 8745 3546 8733 3545 8732
      3543 8721 3530 8721 3529 8723 3528 8721
      3523 8722 3520 8721 3520 8722 3517 8722
      3516 8721 3511 8759
TIME...MOT...LOC 0233Z 248DEG 31KT 3529 8740 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

40/Sizemore
571 
WWUS54 KOHX 060300
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1000 PM CDT Sat Apr 5 2025

TNC099-060315-
/O.CON.KOHX.TO.W.0060.000000T0000Z-250406T0315Z/
Lawrence TN-
1000 PM CDT Sat Apr 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHEASTERN LAWRENCE COUNTY...

At 1000 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lawrenceburg, moving northeast at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Lawrence County, including the following locations...
Leoma and Ethridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3514 8735 3545 8732 3543 8721 3530 8721
      3529 8723 3528 8721 3523 8722 3520 8721
      3520 8722 3517 8722 3516 8721
TIME...MOT...LOC 0300Z 244DEG 32KT 3525 8725 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

40/Sizemore
871 
WWUS54 KOHX 060312
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1012 PM CDT Sat Apr 5 2025

TNC099-060322-
/O.EXP.KOHX.TO.W.0060.000000T0000Z-250406T0315Z/
Lawrence TN-
1012 PM CDT Sat Apr 5 2025

...THE TORNADO WARNING FOR NORTHEASTERN LAWRENCE COUNTY WILL EXPIRE
AT 1015 PM CDT...

The storm which prompted the warning has exited the warned area. 
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.

&&

LAT...LON 3514 8735 3545 8732 3543 8721 3530 8721
      3529 8723 3528 8721 3523 8722 3520 8721
      3520 8722 3517 8722 3516 8721
TIME...MOT...LOC 0312Z 251DEG 31KT 3528 8715 

$$

Clements

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 5, 6:29 PM CDT, 2 hours 39 minutes earlier. Its key messages:

  • Updated at 612 PM CDT Sat Apr 5 2025
  • Major life-threatening flooding is expected to develop for northwest Middle Tennessee late tonight through Sunday morning. Additional rainfall of 3 to 5 inches will be common with localized 6-7 inch amounts. Additional rain will quickly aggravate existing flood conditions and produce new flash flooding. Emergency personnel and resources should be ready to activate for evacuations and water rescues. River levels will remain elevated into next week, including the Cumberland and Duck Rivers.
  • Severe thunderstorms will be possible again this afternoon and evening. Damaging winds, large hail, and torrential downpours will be the main features, and there will be a risk for tornadoes. All of middle Tennessee is at risk, however the best concern is west of I-65 and south of I-40.
  • General thunderstorms can be expected for locations east of I-65 on Sunday. In addition, rivers and creeks will be running high and several river flood points will run above action and flood stages through mid week.
Area forecast discussion, Apr 5, 6:29 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
629 PM CDT Sat Apr 5 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 612 PM CDT Sat Apr 5 2025

- Major life-threatening flooding is expected to develop for
  northwest Middle Tennessee late tonight through Sunday morning.
  Additional rainfall of 3 to 5 inches will be common with
  localized 6-7 inch amounts. Additional rain will quickly
  aggravate existing flood conditions and produce new flash
  flooding. Emergency personnel and resources should be ready to
  activate for evacuations and water rescues. River levels will
  remain elevated into next week, including the Cumberland and
  Duck Rivers.

- Severe thunderstorms will be possible again this afternoon and
  evening. Damaging winds, large hail, and torrential downpours
  will be the main features, and there will be a risk for
  tornadoes. All of middle Tennessee is at risk, however the best
  concern is west of I-65 and south of I-40.

- General thunderstorms can be expected for locations east of
  I-65 on Sunday. In addition, rivers and creeks will be running
  high and several river flood points will run above action and
  flood stages through mid week.

&&

.SHORT TERM...
(Rest of today through Sunday)
Issued at 1053 AM CDT Sat Apr 5 2025

The ending to this round of severe weather is in site. The
boundary is meandering northward for the next several hours and it
will move south again overnight and tomorrow. There will finally
be enough umph to push this mess out of middle TN by Monday.
Additional 2 to 6 inches of rain will be possible...and falling
over already saturated soil could spell disaster. The flash flood
watch has been extended eastward another row of counties. Even
with the rain coming to an end rivers and creeks will continue to
run high.

&&

.LONG TERM...
(Sunday Night through next Saturday)
Issued at 1053 AM CDT Sat Apr 5 2025

High pressure will begin to sink south at the beginning of the
long term forecast providing some very needed relief. The
temperatures will definitely feel cooler behind the front. Lows
and highs will be 5-10 degrees below normal for this time of year.
Another low and cold front drops down from Canada Thursday/Friday.
The extended models still have some timing and strength differences
to work out. Right now this system looks to fast moving for our
area and no severe weather is expected.

&&

.AVIATION...
(00Z TAFS)
Issued at 612 PM CDT Sat Apr 5 2025

The 00Z TAFs are quite a mess. A cold front is making its way
across Middle Tennessee this evening and overnight and tomorrow,
so it's going to take its time. We expect storms out ahead of the
boundary with widespread rain and low clouds behind the front.
Surface winds will start to diminish during the evening and won't
be nearly as strong as they were today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      57  67  42  60 /  90  80  20   0
Clarksville    50  57  38  61 / 100  60  10   0
Crossville     60  67  41  52 /  80  90  50  10
Columbia       58  69  41  59 /  90  80  20   0
Cookeville     60  68  41  54 /  90  90  40  10
Jamestown      58  67  39  53 /  80 100  50  10
Lawrenceburg   62  70  43  58 /  90  80  30   0
Murfreesboro   59  69  41  58 /  90  90  30   0
Waverly        50  59  38  60 / 100  60  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday morning for TNZ005>011-023>031-
056>063-075-077-093>095.

&&

SHORT TERM...12
LONG TERM....12
AVIATION.....Rose

In the hours before

Local storm report, Apr 5, 7:02 PM CDT, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
702 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     Tstm Wnd Dmg     Gallatin                36.38N 86.45W
04/05/2025                   Sumner             TN   Emergency Mngr

            Significant structural damage to a large
            building at 135 Baker Ln.

&&
Local storm report, Apr 5, 7:12 PM CDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
712 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     Tstm Wnd Dmg     Kingston Springs        36.10N 87.10W
04/05/2025                   Cheatham           TN   Emergency Mngr

            15 homes damaged, 5 with trees on them
            along Kingston Springs Rd. and Hwy 70,
            Copper Steel Rd. off of Kingston Springs
            Rd., and Pine Valley Rd.

&&
Local storm report, Apr 5, 7:21 PM CDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
721 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     Tstm Wnd Dmg     12 SE Waverly           35.97N 87.64W
04/05/2025                   Humphreys          TN   Amateur Radio

            About 15 trees down over a stretch of about
            400 yards, including one on a vehicle, along
            Poplar Grove Rd. near Bucksnort.

&&
Local storm report, Apr 5, 8:11 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
811 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     Tstm Wnd Dmg     Red Boiling Spring      36.53N 85.85W
04/05/2025                   Macon              TN   Public

            Heavy roof damage to a garage.

&&
Local storm report, Apr 5, 8:23 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
823 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     Tstm Wnd Dmg     Gallatin                36.38N 86.45W
04/05/2025                   Sumner             TN   Public

            Trees down near Hwy 25 behind Cambridge
            Farms.

&&
Local storm report, Apr 5, 8:45 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
845 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     Tstm Wnd Dmg     Belle Meade             36.10N 86.86W
04/05/2025                   Davidson           TN   Public

            Large tree down on power lines just past
            Richland Creek on Clarendon Ave.

&&

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:17 PM CDTTornado WarningOHXWayne58 min
Apr 5, 8:22 PM CDTRiver Flood WarningOHXPerry63 hr
Apr 5, 8:34 PM CDTRiver Flood AdvisoryOHXDavidson, Williamson39 hr
Apr 5, 9:03 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Marshall, Maury, Wayne14 hr
Apr 5, 9:36 PM CDTSevere Thunderstorm WarningOHXGiles, Lewis, Marshall, Maury54 min
Apr 5, 10:27 PM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury, Rutherford, Williamson48 min
Apr 5, 10:31 PM CDTRiver Flood WarningOHXHickman16 hr
Apr 5, 10:38 PM CDTRiver Flood AdvisoryOHXHumphreys10 hr
Apr 5, 10:41 PM CDTRiver Flood WarningOHXCheatham20 hr
Apr 5, 10:49 PM CDTAreal Flood AdvisoryOHXBedford, Coffee, Marshall12 hr
Apr 5, 11:07 PM CDTTornado WarningOHXGiles, Lawrence38 min
Apr 5, 11:08 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, DeKalb, Rutherford, Warren and 1 more33 min
Apr 6, 12:24 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren51 min
Apr 6, 12:53 AM CDTTornado WarningOHXGrundy15 min
Apr 6, 1:05 AM CDTSevere Thunderstorm WarningOHXGrundy25 min
Apr 6, 1:24 AM CDTRiver Flood AdvisoryOHXCheatham9 hr
Apr 6, 1:30 AM CDTRiver Flood AdvisoryOHXDavidson21 days
Apr 6, 1:32 AM CDTRiver Flood AdvisoryOHXDavidson6 hr
Apr 6, 1:34 AM CDTRiver Flood AdvisoryOHXDavidson6 hr
Apr 6, 2:12 AM CDTRiver Flood AdvisoryOHXDavidson23 hr
Apr 6, 4:24 AM CDTRiver Flood AdvisoryOHXBedford11 hr
Apr 6, 5:06 AM CDTAreal Flood AdvisoryOHXCannon, DeKalb, Putnam, Rutherford, Warren, White and 1 more6 hr
Apr 6, 6:46 AM CDTRiver Flood WarningOHXHickman69 hr
Apr 6, 6:48 AM CDTRiver Flood AdvisoryOHXGiles40 hr
Apr 6, 6:49 AM CDTRiver Flood AdvisoryOHXLawrence3 hr
Apr 6, 8:16 AM CDTRiver Flood WarningOHXHumphreys59 hr
Apr 6, 9:00 AM CDTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson51 hr
Apr 6, 9:42 AM CDTRiver Flood AdvisoryOHXPerry, Wayne22 hr
Apr 6, 10:17 AM CDTRiver Flood WarningOHXLawrence10 hr
Apr 6, 3:34 PM CDTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne6 days

Nearby

Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.